Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Dec 14, 2009, 2:01 PM CST for Choctaw County, Washington County, Alabama; Perry County, Wayne County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2009, 2:01 PM CST (20:01 UTC)
- Expired
- Dec 14, 2009, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, AL, Washington County, AL, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMOB 142001
FFWMOB
ALC023-129-MSC111-153-142300-
/O.NEW.KMOB.FF.W.0058.091214T2001Z-091214T2300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CST MON DEC 14 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI... THIS
INCLUDES THE CITY OF RICHTON
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
WESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF BUTLER...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF MILLRY
* UNTIL 500 PM CST
* AT 155 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN FROM NORTHERN PERRY COUNTY NORTHEAST INTO WESTERN CHOCTAW
COUNTY.
* VERY HEAVY RAINS WILL AFFECT CLARA...WAYNESBORO...WOODWARDS...
WINCHESTER...DENHAM...GRETNA AND ISNEY THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3220 8818 3184 8816 3182 8818 3177 8815
3168 8815 3143 8865 3144 8882 3134 8883
3127 8898 3144 8907 3144 8894 3156 8894
3187 8857 3189 8848 3196 8847
$$1 follow-up statement
000
WGUS74 KMOB 142137
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CST MON DEC 14 2009
ALC023-129-MSC111-153-142300-
/O.CON.KMOB.FF.W.0058.000000T0000Z-091214T2300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-CHOCTAW AL-PERRY MS-WAYNE MS-
337 PM CST MON DEC 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
WAYNE...NORTHEASTERN PERRY...WESTERN CHOCTAW AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 327 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS IN PERRY COUNTY
MISSISSIPPI REPORTED WATER OVER MCKENZIE ROAD SEVERAL MILES
NORTHWEST OF NEW AUGUSTA MISSISSIPPI.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOMACK
HILL...WIMBLY...WATER VALLEY...TOXEY...SOUWILPA...SILVER CROSS...
SILAS...PARAGON...NEEDHAM...MELVIN...LOU...LAND...ISNEY...
HODGEWOOD...GILBERTOWN...EVANSBORO...CULLOMBURG...CHAPPELL HILL...
BUTLER...BOLINGER...BLADON SPRINGS...BARRYTOWN...AQUILLA...
WOODWARDS...WAYNESBORO...GRETNA AND BOICE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3220 8818 3184 8816 3182 8818 3177 8815
3168 8815 3143 8865 3144 8882 3134 8883
3127 8898 3144 8907 3144 8894 3156 8894
3187 8857 3189 8848 3196 8847
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 11:55 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 14, 11:55 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CST MON DEC 14 2009
.AVIATION UPDATE FOR 14/18Z...PRETTY MUCH KEPT IT IFR TO LIFR IN FOG
AND RAIN THE NEXT 24 HOURS. WILL BE SOME BRIEF IMPROVEMENT LATER
THIS AFTERNOON AROUND 4 PM BUT NOT EXPECTED TO LAST LONG ENOUGH TO
MATTER. WITH FRONT JUST OFFSHORE
.MESOSCALE UPDATE...FLASH FLOOD WATCH CONTINUES...SOME HEAVY RAIN
MOVING NORTHEAST TO THE NORTH OF THE ALABAMA COASTAL COUNTIES MAY
SPAWN SOME FLASH FLOOD WARNINGS BUT RAPID MOVEMENT THUS FAR HAS KEPT
TOTALS DOWN BUT THIS MAY CHANGE WITH REPEAT ACTIVITY THIS AFTERNOON.
OTHERWISE STATIONARY FRONT JUST OFFSHORE WILL MOVE BACK NORTH
OVERNIGHT...CONTINUING THE THREAT OF HEAVY RAIN. /11
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL... FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS... FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...DENSE FOG ADVISORY UNTIL NOON TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM... COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
&&Hazardous weather outlook, Dec 14, 6:00 AM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST MON DEC 14 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA .DAY ONE...TODAY THROUGH TONIGHT DENSE FOG HAS FORMED OVER THE AREA...WITH VISIBILITIES GENERALLY BELOW ONE HALF MILE. VISIBILITIES WILL SLOWLY BEGIN TO RISE AFTER SUNRISE...GENERALLY RISING ABOVE ONE MILE BY MID TO LATE MORNING. THE FOG WILL LINGER THROUGH THE DAY...BUT VISIBILITIES SHOULD GENERALLY REMAIN ABOVE ONE HALF MILE THE REST OF TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE AREA AS A SYSTEM APPROACHES THE AREA. SOME THUNDERSTORMS WILL MIX IN...BRINGING HEAVIER RAINS TO THE AREA. WITH SOILS ALREADY SATURATED FROM THE WEEKENDS RAINS...THERE IS AN INCREASED RISK OF FLASH FLOODING OVER THE AREA...WITH A FLASH FLOOD WATCH IN EFFECT. A GENERAL TWO TO THREE INCHES OF RAIN ARE EXPECTED TO ACCUMULATE BEGINNING LATER TODAY...LASTING THROUGH TUESDAY. SEVERAL RIVERS IN SOUTHEAST MISSISSIPPI AND WESTERN ALABAMA ARE CURRENT IN FLOOD STAGE...WITH SEVERAL MORE ABOVE ACTION STAGE...AN INDICATION OF NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL LAST INTO TUESDAY...ENDING AS A FRONT CROSSES THE AREA. WHILE SEVERE WEATHER DEVELOPMENT IS NOT EXPECTED...THE ADDITIONAL HEAVY RAIN MAY CREATE ADDITIONAL FLOODING PROBLEMS AND A FLASH FLOOD WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT LATE TUESDAY THROUGH WEDNESDAY. A RE-ENFORCING FRONT WILL INCREASE WINDS FOR THE WEEKEND...AGAIN CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. WITH MOST AREAS RECEIVING AN ADDITIONAL THREE TO FOUR INCHES OR MORE OF RAIN...MORE RIVERS ARE EXPECTED TO RISE ABOVE ACTION AND FLOODING LEVELS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT INTO TUESDAY FOR THE POSSIBILITY OF FLASH FLOODING.
In the hours before
Special weather statement, Dec 14, 12:36 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1236 PM CST MON DEC 14 2009 ALZ053-055-056-141930- CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 1236 PM CST MON DEC 14 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CONECUH...MONROE AND EASTERN CLARKE COUNTIES... AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES EAST OF MANILLA TO 6 MILES SOUTHWEST OF MINEOLA...MOVING EAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... FINCHBURG...URIAH...FOUNTAIN...MEGARGEL...KEITH...FRANKLIN...RIVER RIDGE AND MONROEVILLE THROUGH 130 PM CST. WIND GUSTING 35 TO 45 MPH POSSIBLE AS THE LINE CROSSES THE AREA EARLY THIS AFTERNOON. THESE STORMS ALSO COULD PRODUCE RAINFALL AMOUNTS OF UP TO 1 INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:03 PM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 17 days |
| Dec 14, 7:20 AM CST | River Flood Warning | MOB | Baldwin | 61 hr |
| Dec 14, 10:14 AM CST | Dense Fog Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 106 min |
| Dec 14, 11:42 AM CST | River Flood Warning | MOB | Covington, Escambia | 58 hr |
| Dec 14, 12:06 PM CST | Marine Dense Fog Advisory | MOB | 15 hr | |
| Dec 14, 2:21 PM CST | Dense Fog Advisory | MOB | 10 hr | |
| Dec 14, 4:38 PM CST | Flash Flood Warning | MOB | Conecuh, Escambia | 3 hr |
| Dec 14, 4:46 PM CST | Flash Flood Warning | MOB | Baldwin | 119 min |
| Dec 14, 4:59 PM CST | Flash Flood Warning | MOB | Butler, Covington, Crenshaw | 3 hr |
| Dec 14, 5:57 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 48 min |
Nearby
Flash Flood Warnings in Alabama, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.